Alert archive / Texas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 80, NWS Amarillo, TX

May 24, 2010Lipscomb County, Ochiltree County, Texas; Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at May 24, 2010, 10:15 PM CDT for Lipscomb County, Ochiltree County, Texas; Beaver County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2010, 10:15 PM CDT (03:15 UTC)
Expired
May 24, 2010, 11:15 PM CDT
In force
60 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Beaver County, OK, Lipscomb County, TX, Ochiltree County, TX

The radar

The Dodge City radar (KDDC), 155 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 9:50 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2355 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:12 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 24, 8:12 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
812 PM CDT MON MAY 24 2010

.UPDATE...
UPDATED FORECAST TO EXTEND TORNADO WATCH NUMBER 212 UNTIL 10 PM FOR
MOST OF THE EXISTING WATCH. TEXAS...SHERMAN...MOORE...POTTER AND
RANDALL WERE REMOVED FROM THE WATCH. STRONG TO SEVERE STORMS SHOULD
PERSIST EAST OF THE DRYLINE THAT CURRENTLY BISECTS THE PANHANDLES.

NUNEZ

&&

.PREV DISCUSSION... /ISSUED 640 PM CDT MON MAY 24 2010/

AVIATION...
DRYLINE HAS HALTED ITS EASTWARD PROGRESSION INTO THE CENTRAL PARTS OF
THE PANHANDLES...AND WAS NOW DRIFTING BACK TO THE WEST. AS A
RESULT...THE CHANCE OF THUNDERSTORMS STILL EXISTS OVER KAMA AND KGUY
THROUGH EARLY THIS EVENING. WE KEPT THE CB REMARK FOR KAMA AND KGUY
TO ACCOUNT FOR ISOLATED STORMS.

LATER TONIGHT...LOW CLOUDS ARE LIKELY TO RETURN TO KAMA AND KGUY WHEN
THE LOW LEVEL JET DEVELOPS OVERNIGHT. WE ARE NOT SURE HOW FAR WEST
THESE MVFR CONDITIONS WILL EXTEND WITH THE DRYLINE POSITION STILL
UNCERTAIN. KDHT IS EXPECTED TO STAY VFR AT THIS TIME.

NUNEZ

PREV DISCUSSION... /ISSUED 230 PM CDT MON MAY 24 2010/

DISCUSSION...
SEVERE WEATHER DURING THE SHORT TERM PART OF THE FORECAST WILL REMAIN
THE MAIN WEATHER CONCERN THIS AFTERNOON...SO WILL BE FAIRLY BRIEF.

UPPER LEVEL TROUGH ACROSS THE FOUR CORNERS REGION HAS ASSUMED A
NEGATIVE TILT AS IT EJECTS TO THE NORTHEAST INTO THE NORTHERN PLAINS
STATES. THUNDERSTORMS HAVE ALL READY ERUPTED ALONG AND EAST OF
APPROACHING DRYLINE. LATEST LAPS ANALYSIS INDICATES DRYLINE HAS
SLIPPED INTO THE WESTERN ZONES WITH LOWER 30 DEWPOINTS ACROSS THE
WEST WITH MIDDLE TO UPPER 60S TD/S IN THE EAST. RUC MESO ANALYSIS
DATA REVEALS SBCAPES OF 2500 TO 3000 WITH SUFFICIENT SHEAR TO SUPPORT
ORGANIZED CONVECTION...INCLUDING SUPERCELLS. LARGE HAIL AND A FEW
TORNADOES WILL BE POSSIBLE GIVEN BACKED SOUTHEASTERLY WINDS LOCATED
ACROSS THE CENTRAL/EASTERN LOCATIONS. TORNADO WATCH WILL REMAIN IN
EFFECT ACROSS THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES
UNTIL 800 PM CDT. COVERAGE MAY INCREASE LATER THIS AFTERNOON/EVENING
AS THUNDERSTORM COMPLEX MAY EVOLVE...WHICH WILL CONTINUE TO SUPPORT A
SEVERE WEATHER THREAT.

LITTLE CHANGES WERE MADE ON TUESDAY AND WEDNESDAY SURFACE TROUGH AND
DRYLINE WILL MEANDER ACROSS THE REGION...WITH THE CONTINUATION OF
SHOWER AND THUNDERSTORM CHANCES.

THE EXTENDED PORTION OF THE FORECAST REMAINS IN TACT AND UNCHANGED AS
SEVERE WEATHER IS THE FOCUS OF THE SHORT TERM. UPPER LEVEL RIDGING
WILL TAKE PLACE ACROSS THE PANHANDLES LATE WEDNESDAY THROUGH
FRIDAY...ENDING PRECIP CHANCES. TEMPS WILL INCREASE BACK INTO THE
MIDDLE TO UPPER 80S DURING THIS TIME. UPPER LEVEL RIDGE MAY DAMPEN
SOME DURING THE LATTER PART OF THE WEEK...BUT FORECAST WILL REMAIN
DRY ATTM.

FIRE WEATHER...
NO FIRE WEATHER CONCERNS ANTICIPATED THROUGH THE FORECAST DUE TO
RECENT RAINS.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

03/08
Hazardous weather outlook, May 24, 10:15 PM CDT, 0 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1015 PM CDT MON MAY 24 2010

OKZ001>003-TXZ001>020-251100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1015 PM CDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE EASTERN OKLAHOMA
PANHANDLE AND THE EASTERN HALF OF THE TEXAS PANHANDLE TONIGHT.
SOME OF THE STORMS THAT FORM WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS,.
AS A RESULT...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM
CDT TUESDAY FOR THIS AREA.

IN ADDITION...SOUTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS ARE
EXPECTED TONIGHT ACROSS PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES.
THEREFORE...CAUTION IS ADVISED ON AREA LAKES TONIGHT.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS
PANHANDLES TUESDAY THROUGH WEDNESDAY NIGHT. SOME OF THE STORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...MAINLY DURING THE
AFTERNOON AND EVENING HOURS FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. IN
ADDITION...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED ACROSS THE EASTERN OKLAHOMA
PANHANDLE AS WELL AS THE EASTERN HALF OF THE TEXAS PANHANDLE INTO
EARLY TUESDAY MORNING.

ANDRADE

In the hours before

Local storm report, May 24, 9:01 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
901 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TORNADO          SPEARMAN                36.20N 101.19W
05/24/2010                   HANSFORD           TX   AMATEUR RADIO

            CURRENTLY ONGOING

&&

EVENT NUMBER AMA1000544

JC
Local storm report, May 24, 9:05 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
905 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             5 N AMARILLO            35.27N 101.83W
05/24/2010  E0.88 INCH       POTTER             TX   AMATEUR RADIO

&&

EVENT NUMBER AMA1000545

JC
Local storm report, May 24, 9:45 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
945 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             CLARENDON               34.94N 100.89W
05/24/2010  E1.25 INCH       DONLEY             TX   LAW ENFORCEMENT

&&

EVENT NUMBER AMA1000546

JACKSON
Local storm report, May 24, 9:48 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
948 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             2 N PERRYTON            36.42N 100.80W
05/24/2010  E1.00 INCH       OCHILTREE          TX   LAW ENFORCEMENT

&&

EVENT NUMBER AMA1000547

JACKSON
Special weather statement, May 24, 9:57 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
957 PM CDT MON MAY 24 2010

TXZ017-250330-
RANDALL TX-
957 PM CDT MON MAY 24 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CDT FOR RANDALL COUNTY.

AT 955 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 11 MILES SOUTH OF CANYON...MOVING
NORTHEAST AT 25 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

SJOHNSON
Local storm report, May 24, 10:04 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1004 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     HAIL             1 W CLARENDON           34.94N 100.91W
05/24/2010  E1.25 INCH       DONLEY             TX   LAW ENFORCEMENT

&&

EVENT NUMBER AMA1000548

JACKSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:22 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb53 min
May 24, 8:09 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley66 min
May 24, 8:32 PM CDTTornado WarningAMAHansford, Ochiltree28 min
May 24, 8:57 PM CDTTornado WarningAMAHansford, Ochiltree48 min
May 24, 8:59 PM CDTSevere Thunderstorm WarningAMACarson, Moore, Potter, Randall61 min
May 24, 9:09 PM CDTSevere Thunderstorm WarningAMAArmstrong, Collingsworth, Donley, Gray, Wheeler66 min
May 24, 9:17 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree58 min
May 24, 9:31 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Potter, Roberts59 min
May 24, 9:38 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts67 min
May 24, 10:05 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Wheeler55 min
May 24, 10:21 PM CDTTornado WarningAMACarson, Gray, Hutchinson24 min
May 24, 10:29 PM CDTSevere Thunderstorm WarningAMAArmstrong, Potter, Randall61 min
May 24, 10:37 PM CDTTornado WarningAMACarson, Hutchinson23 min
May 24, 10:53 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Collingsworth, Donley, Gray, Wheeler67 min
May 24, 10:55 PM CDTTornado WarningAMAArmstrong, Carson, Donley, Gray35 min
May 24, 10:57 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson63 min
May 24, 11:13 PM CDTTornado WarningAMAArmstrong, Carson, Potter, Randall32 min
May 24, 11:18 PM CDTSevere Thunderstorm WarningAMACarson57 min
May 24, 11:38 PM CDTTornado WarningAMAArmstrong, Carson, Potter, Randall22 min
May 24, 11:43 PM CDTSevere Thunderstorm WarningAMACarson, Potter, Randall62 min
May 24, 11:51 PM CDTSevere Thunderstorm WarningAMACarson, Collingsworth, Donley, Gray, Hemphill, Wheeler54 min
May 24, 11:53 PM CDTTornado WarningAMAArmstrong, Carson, Potter, Randall37 min
May 24, 11:59 PM CDTTornado WarningAMACarson, Donley, Gray, Roberts31 min
May 25, 12:03 AM CDTTornado WarningAMAPotter, Randall42 min
May 25, 12:09 AM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Gray, Hutchinson, Randall, Roberts66 min
May 25, 12:15 AM CDTTornado WarningAMACollingsworth, Donley, Wheeler30 min
May 25, 12:16 AM CDTAreal Flood AdvisoryAMAArmstrong, Carson, Potter, Randall4 hr
May 25, 12:28 AM CDTTornado WarningAMAArmstrong, Carson32 min
May 25, 12:38 AM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Deaf Smith, Potter, Randall67 min
May 25, 12:45 AM CDTSevere Thunderstorm WarningAMACollingsworth, Wheeler35 min
May 25, 12:49 AM CDTFlash Flood WarningAMAPotter, Randall116 min
May 25, 1:05 AM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Roberts, Wheeler55 min
May 25, 1:41 AM CDTAreal Flood AdvisoryAMACollingsworth, Donley, Gray, Wheeler4 hr
May 25, 2:25 AM CDTFlash Flood WarningAMAPotter, Randall3 hr
May 25, 2:29 AM CDTFlash Flood WarningAMACarson, Gray3 hr
May 25, 3:18 AM CDTFlash Flood WarningAMAArmstrong, Carson, Donley, Gray, Potter, Randall3 hr
May 25, 10:30 AM CDTAreal Flood AdvisoryAMAGray6 hr
May 25, 4:02 PM CDTSevere Thunderstorm WarningAMAHartley43 min
May 25, 4:06 PM CDTSevere Thunderstorm WarningAMADeaf Smith39 min
May 25, 4:42 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham63 min
May 25, 4:46 PM CDTSevere Thunderstorm WarningAMAHartley59 min
May 25, 5:28 PM CDTSevere Thunderstorm WarningAMAHartley, Oldham62 min
May 25, 6:07 PM CDTSevere Thunderstorm WarningAMADallam, Hartley53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2010Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.